MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP259H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Granuloma (1876); Fluid Discharge (2686)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? if the patient experienced a wound dehiscence, what tissue dehisced? please describe the appearance of the suture during the second procedure.Were there any patient stress factors that precipitated the event? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The following are possible batch numbers: batch 100r8x mfg date: apr/27/2024, exp date: mar/31/2029, udi number (b)(4).Batch ub2abu mfg date: feb/06/2024, exp date: jan/31/2029, udi number (b)(4).In addition, a review of the manufacturing record evaluation for the possible batch numbers was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an ankle orif on (b)(6) 2024 and suture was used.Post-op, the patient had a granuloma.The patient developed erythema and drainage.A picos vac was placed.Additional information was requested.

Brand Name
VCL+ UD 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21067332
Report Number2210968-2025-00060
Device Sequence Number3409473
Product Code GAM
UDI-Device Identifier10705031051782
UDI-Public10705031051782
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP259H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown